MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0029640478
Medical Device Problem Codes Entrapment of Device (1212); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the entrapment of the device occurred.The target lesion was located in the left anterior descending (lad) artery.The physician used a non-boston scientific guidewire pressure to the lesion.A 2.75 x 38mm synergy xd drug-eluting stent was advanced to treat the lesion.However, during the procedure, the stent was stuck into the guidewire and could not be advanced nor removed.As it was tried to removed from the wire, the stent was deformed.Both devices were removed as one unit.The procedure was completed with a non-boston scientific device.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 2.75 x 38mm, catheter was returned for analysis.The device was returned to the cis for analysis.A visual, tactile, microscopic and device to device interaction test was performed.An examination of the returned device identified that the extrusion was stretched and accordioned.As a result of the extrusion damage, the extrusion was stretched down onto the 0.014inch size wire (guidewire measured using a snap gauge at 0.014inch).As a result, it was not possible to remove the guidewire from the device.A microscopic examination of the crimped stent identified that the proximal to mid section of the crimped stent was bunched with stent struts misaligned.No other damages were present along the device.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18969369
Report Number2124215-2024-17430
Device Sequence Number20403269
Product Code NIQ
UDI-Device Identifier08714729980933
UDI-Public08714729980933
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2024
Device Lot Number0029640478
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer04/12/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: PHILLIPS OMNIWIRE 0.014; GUIDEWIRE: PHILLIPS OMNIWIRE 0.014
Patient SexUnknown